MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFIX® EVOLUTION SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SYNFIX® EVOLUTION SCREWDRIVER; SCREWDRIVERS
Model Number 03.835.010
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: the synfix evolution screwdriver (p/n: 03.835.010, lot #: l696772) was returned and received at us cq.Upon visual inspection, the distal tip of the screwdriver shaft and the initial distal thread was stripped.There were scratches on the device but has no impact on the functionality of the device.The noted defect is consistent as a potential end of life indicator for the device.No other issues were identified with the returned components of the device.Investigation conclusion: the stripped condition of the driver tip is a potential end of life indicator of the screwdriver.After a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part: 03.835.010, lot: l696772, manufacturing site: (b)(4), release to warehouse date: 18.Jan 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of loaner set it was observed that the synfix evolution screwdriver was non functional.There was no patient involvement.During manufacturer's investigation on february 28, 2020 of the returned device it was identified that the distal tip of the screwdriver shaft and the initial distal thread was stripped.This is report 1 of 1 for complaint (b)(4).

Brand Name
SYNFIX® EVOLUTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9881161
Report Number2939274-2020-01527
Device Sequence Number19593486
Product Code HXX
UDI-Device Identifier10705034814117
UDI-Public(01)10705034814117
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.835.010
Device Catalogue Number03.835.010
Device Lot NumberL696772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2020
Initial Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1